Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 166, NWS Wilmington, OH

July 28, 2000Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 28, 2000, 9:14 PM EDT for Licking County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2000, 9:14 PM EDT (01:14 UTC)
Expired
Jul 28, 2000, 10:00 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Licking County, OH

What was reported inside it

TimeReportWhereRemark
Jul 28, 9:25 PM EDTThunderstorm Wind 50 EUtica, OHTrees knocked down by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 290113
SVRILN
OHC089-290200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 1000 PM EDT...

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF UTICA...OR ABOUT 6 MILES NORTH
  OF NEWARK...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UTICA...
  NEWARK...
  HANOVER...
  GRANVILLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:55 PM EDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jul 28, 2:55 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT FRI JUL 28 2000

NOT MUCH TIME TO LOOK AT DATA TODAY BUT FORTUNATELY IT LOOKS LIKE
MDLS ARE CONSISTANT WITH PREVIOUS RUNS. MAJOR DIFFERENCE LOOKS TO BE
WHERE HEAVIEST RAIN WILL FALL. CURRENT SFC ANALYSIS HAS NUMEROUS
BOUNDARIES BUT BEST INSTABILITY ALONG IND TO PIT LINE THRU NRN CWA.
WOULD TEND TO THINK HEAVY RAIN WOULD BE ALONG THIS LINE BUT WITH UPR
LOW SLIDING SW OVER NEXT COUPLE OF DAYS...AM NOT GOING TO TRY TO PIN
THINGS DOWN THAT MUCH. AND OF COURSE WITH PWS APPROACHING 2 INCHES
HEAVY RAIN IS POSSIBLE WITH ANY STORM. AND THE WET PATN LOOKS TO
HANG AROUND AS INVERTED TROF BECOMES PARALLEL TO UPR FLOW OVER AREA.

LOOKS TO BE A LULL IN THE ACTION LATE SAT INTO SUN SO WILL GO LOWER
POPS THAN TONIGHT/SAT. WILL GO LIKELY FIRST 2 PDS AND GOOD CHC 2ND
2. AS FOR TEMPS...WILL GO CLOSER TO FAN SAT AND FWC SUN. LOWS SHOULD
BE FAIRLY UNIFORM THE NEXT FEW NIGHTS.

.ILN...NONE.

WHITE

In the hours before

Local storm report, Jul 28, 3:42 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
342 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    3 N SUGAR GROVE           OH   .75 INCH HAIL
07/28/00   FAIRFIELD

MJP
Local storm report, Jul 28, 7:53 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0527 PM    COVINGTON                 OH   .75 INCH HAIL
07/28/00   MIAMI

0610 PM    SPRING HILLS              OH   .75 INCH HAIL
07/28/00   CHAMPAIGN

0735 PM    SPRINGFIELD               OH   1 INCH HAIL
07/28/00   CLARK                          REPORTED IN THE NE PART
                                          OF TOWN

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.